MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-14
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the site reported 1 device deficiency.However, after reviewing the subjects crf the site marked that the rist radial access guide catheter did not provide adequate navigability.Furthermore, the site stated wall apposition was not achieved and device flattening occurred.Device deficiency crf states that the device did not open distally and proximally.It needed balloon angioplasty.The device flattened distally.The balloon was used to improve wall apposition.The ophthalmic side branches were covered by the pipeline device.There were 3 device crf pages complete 2/3 had the same device reported.One with a device deficiency stating "device slipped off resheathing pad and was removed together with microcatheter." the same device was also reported to not have achieved wall apposition and device flattening occurred.This device had a device deficiency reported of failure to open.The reason not implanted was listed as "device deficiency".The site was queried on 15-aug-2023 to clarify if implant was successful, wall apposition achieved, and if a third device was used since 2 device crf had the same device noted.Site was also queried to clarify if both devices had flattened.No patient symptoms or further complications were reported as a result of this event.The patient was treated for a right c6 sidewall saccular aneurysm with a maximum diameter of 5.3mm, dome height of 4.5mm, dome width of 4.2mm.The parent artery diameter distal to aneurysm is 4.1mm.The parent artery diameter proximal to aneurysm is 4.1mm.There was significant stasis post implant.There was complete neck coverage at the end of the procedure.Aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received the site assessed the rist catheter provided adequate support.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17733000
Report Number2029214-2023-01669
Device Sequence Number12372165
Product Code OUT
UDI-Device Identifier00763000284510
UDI-Public00763000284510
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Model NumberPED2-450-14
Device Catalogue NumberPED2-450-14
Device Lot NumberB534056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/14/2023
01/22/2024
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/13/2023
02/20/2024
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight63 KG